Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 23, NWS Atlanta, GA

April 10, 2015DeKalb County, Fulton County, Gwinnett County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 10, 2015, 6:07 PM EDT for DeKalb County, Fulton County, Gwinnett County, Georgia. It was in force for 38 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2015, 6:07 PM EDT (22:07 UTC)
Expired
Apr 10, 2015, 6:45 PM EDT
In force
38 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.25 in
Wind
70.0 mph

Counties DeKalb County, GA, Fulton County, GA, Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 57 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 6:10 PM EDTTSTM WND DMGAtlanta, GAEMERGENCY MANAGER REPORTS TREES DOWN ON EMORY UNIVERSITY CAMPUS..ONE LEANING AGAINST A FRATERNITY HOUSE ON EAGLEROW ROAD. POWERLINES ARE ALSO DOWN WITH POWER OUTAGES. SEVERAL TREES ALSO DOWN IN WESLEY WOODS. MARBLE SIZE HAIL HAS ALSO BEEN REPORTED
Apr 10, 6:10 PM EDTTSTM WND DMGPiedmont Park, GAEMERGENCY MANAGER REPORTS A TREE DOWN ON POWERLINE AT MONROE AND 10TH STREET.
Apr 10, 6:15 PM EDTHAIL 1Decatur, GAPUBLIC REPORTED QUARTER SIZE HAIL FELL FOR APPROXIMATELY 5 MINUTES IN THE DECATUR AREA.
Apr 10, 6:30 PM EDTTSTM WND DMGNorth Druid Hills, GAPUBLIC REPORTED 5 TREES DOWN NEAR THE INTERSECTION OF CLAIRMONT ROAD NE AND BRIARCLIFF ROAD NE.... JUST NORTH OF NORTH DRUID HILLS. PEA TO MARBLE SIZE HAIL WAS ALSO REPORTED.
Apr 10, 6:30 PM EDTTSTM WND DMGStone Mountain, GAREPORTS FROM THE GENERAL PUBLIC OF SEVERAL TREES DOWN WITH SMALL HAIL...UP TO DIMES AND NICKELS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 247 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
247 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

511 
WUUS52 KFFC 102207
SVRFFC
GAC089-121-135-102245-
/O.NEW.KFFC.SV.W.0023.150410T2207Z-150410T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
607 PM EDT FRI APR 10 2015

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GWINNETT COUNTY IN NORTH CENTRAL GEORGIA...
  DEKALB COUNTY IN NORTH CENTRAL GEORGIA...
  CENTRAL FULTON COUNTY IN NORTH CENTRAL GEORGIA...

* UNTIL 645 PM EDT

* AT 607 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MIDTOWN...OR
  NEAR ATLANTA...MOVING EAST AT 45 MPH.

  HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
           HOMES...ROOFS AND OUTBUILDINGS. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ATLANTA...DECATUR...SANDY SPRINGS...SNELLVILLE...LILBURN...
  LOGANVILLE...CHAMBLEE...CLARKSTON...STONE MOUNTAIN...AVONDALE
  ESTATES...LITHONIA...PINE LAKE...NORTH ATLANTA...MIDTOWN...DRUID
  HILLS...NORTH DECATUR...CANDLER-MCAFEE...BELVEDERE PARK...GRANT
  PARK-ZOO ATLANTA AND TUCKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3389 8442 3386 8389 3372 8406 3365 8410
      3376 8450
TIME...MOT...LOC 2207Z 277DEG 37KT 3380 8437 

HAIL...1.25IN
WIND...70MPH
 
$$
2 follow-up statements
657 
WWUS52 KFFC 102219
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
619 PM EDT FRI APR 10 2015

GAC121-102228-
/O.CAN.KFFC.SV.W.0023.000000T0000Z-150410T2245Z/
FULTON GA-
619 PM EDT FRI APR 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FULTON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED. PERIODS OF 
HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL CONTINUE 
OVER THE AREA THROUGH 630 PM. 

LAT...LON 3387 8431 3386 8389 3372 8406 3368 8408
      3379 8434
TIME...MOT...LOC 2218Z 277DEG 37KT 3379 8423 

$$

GAC089-135-102245-
/O.CON.KFFC.SV.W.0023.000000T0000Z-150410T2245Z/
GWINNETT GA-DEKALB GA-
619 PM EDT FRI APR 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHERN GWINNETT AND CENTRAL DEKALB COUNTIES...

AT 618 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PINE LAKE...OR
NEAR DECATUR...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DECATUR...SNELLVILLE...LOGANVILLE...CLARKSTON...STONE MOUNTAIN...
AVONDALE ESTATES...LITHONIA...PINE LAKE...TUCKER...DRUID HILLS...
NORTH DECATUR...NORTH DRUID HILLS...BELVEDERE PARK...NORTH ATLANTA...
MOUNTAIN PARK...BELMONT...REDAN...ROSEBUD AND SCOTTDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3387 8431 3386 8389 3372 8406 3368 8408
      3379 8434
TIME...MOT...LOC 2218Z 277DEG 37KT 3379 8423 

HAIL...1.00IN
WIND...60MPH
 
$$
126 
WWUS52 KFFC 102234
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
634 PM EDT FRI APR 10 2015

GAC089-135-102245-
/O.CON.KFFC.SV.W.0023.000000T0000Z-150410T2245Z/
GWINNETT GA-DEKALB GA-
634 PM EDT FRI APR 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHEASTERN GWINNETT AND EAST CENTRAL DEKALB COUNTIES...

AT 634 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STONE
MOUNTAIN...OR 10 MILES NORTHWEST OF CONYERS...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SNELLVILLE...LOGANVILLE...STONE MOUNTAIN...MOUNTAIN PARK AND ROSEBUD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3384 8417 3386 8389 3373 8404 3379 8418
TIME...MOT...LOC 2234Z 277DEG 32KT 3380 8411 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:42 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Apr 10, 3:42 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT FRI APR 10 2015

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
DRIER AIRMASS POISED TO ENTER THE NORTHWEST CORNER OF THE STATE AT
THIS TIME...HOWEVER AMPLE MOISTURE REMAINS IN PLACE AHEAD OF THE
FRONT AND TEMPERATURES ACROSS NORTH GEORGIA HAVE SEEN AT LEAST A BIT
OF A RECOVERY FROM EARLIER PRECIPITATION. BETTER CHANCES FOR THUNDER
THE REST OF THE AFTERNOON AND INTO THE EVENING REMAIN ACROSS CENTRAL
GEORGIA WHERE INSTABILITY HAS MANAGED TO REACH MODERATE LEVELS.
SBCAPE 1000-1500J/KG WITH MUCAPE 1000-2000J/KG ACROSS CENTRAL
GEORGIA IS MORE THAN AMPLE FOR A FEW STRONG TO MARGINALLY SEVERE
STORMS. SHEAR REMAINS WEAK BUT NOT ALTOGETHER LACKING...AND I DO NOT
ANTICIPATE ANY WIDESPREAD TORNADO THREAT. INSTABILITY EBBS SOMEWHAT
ACROSS CENTRAL GEORGIA OVERNIGHT AND ACTIVITY ALONG AND AHEAD OF THE
FRONT IS EXPECTED TO WEAKEN AND BECOME LESS WIDESPREAD THROUGH THAT
PERIOD. FRONT WASHES OUT ALONG OR SOUTH OF THE FORECAST AREA
SATURDAY WITH DIMINISHING PRECIPITATION CHANCES CONFINED TO THE
EXTREME SOUTHERN FRINGES OF THE AREA. DRY CONDITIONS EXPECTED
AREAWIDE BY LATE IN THE DAY SATURDAY THROUGH SATURDAY NIGHT AS
RELATIVE DRY HIGH PRESSURE BUILDS INTO THE STATE.

20

.LONG TERM /SUNDAY THROUGH FRIDAY/...
STILL SOME DISCREPANCIES BETWEEN THE ECMWF AND GFS IN THE LONG
TERM. ECMWF LIFTS THE MOISTURE BACK NORTH ON SUNDAY WHILE THE GFS
KEEPS IT SOUTH OF THE CWA. HAVE COMPROMISED IN THE MIDDLE WITH
PUSHING SOME PRECIP BACK INTO THE SOUTHERN PORTIONS OF CENTRAL
GEORGIA. BY MONDAY THOUGH...AN UPPER LEVEL LOW TRACKS ACROSS TX
AND THE FLOW ACROSS THE SE BECOMES SW...WITH PLENTY OF GULF
MOISTURE BEING PUMPED INTO THE CWA. THERE ARE A FEW SHORTWAVES IN
THE FLOW THAT MOVE THROUGH EARLY IN THE WEEK AND THIS IS ONE OF
THE TIMES THE MODELS ARE ACTUALLY IN AGREEMENT WITH WIDESPREAD
SHOWERS AND THUNDERSTORMS THROUGH MID WEEK. DISCREPANCIES RETURN
MORE FOR LATE IN THE WEEK WITH THE GFS MUCH QUICKER TO CLEAR OUT
THE LATE WEEK FRONT THAN THE ECMWF. FOR NOW...HAVE TRENDED TOWARDS
THE ECMWF WITH LEAVING CHANCE POPS IN THE FORECAST.

11

&&

.AVIATION...
18Z UPDATE...

WIDE MIXTURE OF IFR TO VFR CONDITIONS CONTINUE ACROSS THE FORECAST
AREA AT THIS TIME. I EXPECT MVFR CONDITIONS TO PREDOMINATE THROUGH
AROUND 02-06Z ACROSS THE NORTH AND THROUGH 12Z ACROSS THE SOUTH. VFR
CONDITIONS EXPECTED AT ALL LOCATIONS BY 12-14Z SATURDAY. SCATTERED
SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS THROUGH 00Z ACROSS
THE NORTH WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
THROUGH 04Z ACROSS THE SOUTH. ISOLATED SHOWERS AND THUNDERSTORMS ARE
LIKELY TO LINGER ACROSS THE EXTREME SOUTHERN END OF THE FORECAST
AREA PAST 12Z. SOUTHWEST TO WEST WINDS 6-12KTS...BECOMING MORE
NORTHWESTERLY BY 00Z. WIND SPEEDS DIMINISH SOME OVERNIGHT...BECOMING
GENERALLY 6KT OR LESS MOST AREAS.

//ATL CONFIDENCE...18Z UPDATE...

MEDIUM ALL ELEMENTS THROUGH TONIGHT.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          57  75  53  76 /  30   5   5   5
ATLANTA         54  75  55  75 /  30   5   5   5
BLAIRSVILLE     46  71  46  70 /  10   5   0   5
CARTERSVILLE    50  75  50  75 /  10   5   5   5
COLUMBUS        60  79  58  78 /  60  10   5  30
GAINESVILLE     53  73  53  73 /  20   5   5   5
MACON           61  78  56  78 /  70  10   5  20
ROME            49  74  49  76 /   5   5   0   5
PEACHTREE CITY  54  76  53  75 /  40   5   5  10
VIDALIA         66  77  58  78 /  60  50   5  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....11
AVIATION...20
Hazardous weather outlook, Apr 10, 12:23 PM EDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1223 PM EDT FRI APR 10 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111630-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1223 PM EDT FRI APR 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED SEVERE STORMS ARE POSSIBLE ACROSS CENTRAL AND PARTS OF
NORTH GEORGIA THIS AFTERNOON AND EVENING.

SHOWERS AND THUNDERSTORMS CONTINUE TO PUSH ACROSS NORTH AND PARTS
OF CENTRAL GEORGIA AHEAD OF A COLD FRONT AND WILL SPREAD ACROSS THE
REMAINDER OF CENTRAL GEORGIA THIS AFTERNOON AND EVENING. A FEW OF
THESE STORMS COULD BE SEVERE THIS AFTERNOON AND INTO THIS EVENING
WITH LARGE HAIL AND DAMAGING WINDS. THE MOST LIKELY AREA FOR
SEVERE STORMS WILL GENERALLY BE ALONG AND SOUTH OF A LINE FROM
LAGRANGE TO ATHENS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS CENTRAL GEORGIA SATURDAY
AND SUNDAY. THIS CHANCE WILL SPREAD ACROSS NORTH AND CENTRAL
GEORGIA SUNDAY NIGHT AND CONTINUE EACH DAY THROUGH THURSDAY AS SEVERAL
UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD SUBMIT REPORTS OF SEVERE WEATHER ONLINE AT
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Apr 10, 4:29 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
429 PM EDT FRI APR 10 2015

GAZ104-102130-
SUMTER GA-
429 PM EDT FRI APR 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN SUMTER COUNTY UNTIL 530 PM EDT...

AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE STRONG THUNDERSTORM JUST WEST OF PLAINS...OR NEAR
PRESTON... AND MOVING EAST AT 20 MPH.

WIND GUSTS OF 40 MPH AND SMALL HAIL ARE LIKELY WITH THIS STORM AS
THE STORM MOVES ACROSS ALL OF SUMTER COUNTY THROUGH 530 PM EDT.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
AMERICUS...PLAINS...LESLIE...DESOTO...COBB...SUMTER... LAMAR...
CROXTON CROSSROADS...NEW ERA...HUNTINGTON...FRIENDSHIP...
METHVINS...MADDOX AND PENNINGTON.

LAT...LON 3192 8439 3197 8444 3216 8443 3217 8436
      3216 8418 3218 8418 3219 8410 3218 8405
      3217 8403 3215 8403 3212 8401 3209 8398
      3205 8398 3205 8397 3202 8395 3191 8392
TIME...MOT...LOC 2026Z 263DEG 16KT 3203 8446
Special weather statement, Apr 10, 5:06 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
506 PM EDT FRI APR 10 2015

GAZ078-102200-
HARRIS GA-
506 PM EDT FRI APR 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN HARRIS COUNTY UNTIL 600 PM EDT...

AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS THAT EXTENDS FROM NEAR HUGULEY TO
NEAR BEANS MILL IN EAST CENTRAL ALABAMA... AND MOVING EAST AT 30 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS HARRIS
COUNTY THROUGH 600 PM EDT.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HAMILTON... PINE
MOUNTAIN...WAVERLY HALL...PINE MOUNTAIN-CALLAWAY GARDENS...GOAT ROCK
LAKE...JONES CROSSROADS...MOUNTAIN HILL... BARTLETTS FERRY
DAM...MULBERRY GROVE...FORTSON...LAKE HARDING...PINE MOUNTAIN
VALLEY...F.D. ROOSEVELT STATE PARK...ELLERSLIE... WHITESVILLE-PINE
LAKE AND CATAULA.

LAT...LON 3287 8475 3284 8470 3273 8468 3270 8470
      3259 8469 3258 8491 3261 8491 3261 8508
      3263 8508 3264 8511 3274 8511 3276 8514
      3278 8512 3281 8517 3285 8515 3285 8518
      3287 8519
TIME...MOT...LOC 2104Z 284DEG 27KT 3283 8523 3270 8527
Special weather statement, Apr 10, 5:24 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
524 PM EDT FRI APR 10 2015

GAZ105-102230-
DOOLY GA-
524 PM EDT FRI APR 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN DOOLY COUNTY UNTIL 630 PM EDT...

AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF LILLY...OR 12 MILES WEST OF
VIENNA...AND MOVING EAST AT 30 MPH.

WIND GUSTS OF 40 MPH AND SMALL HAIL ARE LIKELY WITH THIS STORM AS
THIS STORM MOVES ACROSS DOOLY COUNTY THROUGH 630 PM EDT.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
VIENNA...UNADILLA...BYROMVILLE...PINEHURST...LILLY...DOOLING...
DRAYTON...FLINT RIVER WMA AND TIPPETTVILLE.

LAT...LON 3205 8397 3205 8398 3209 8398 3210 8400
      3215 8403 3218 8403 3224 8397 3229 8388
      3229 8373 3228 8372 3229 8370 3229 8361
      3225 8361 3224 8362 3224 8361 3207 8361
      3203 8396
TIME...MOT...LOC 2123Z 251DEG 25KT 3211 8401
Special weather statement, Apr 10, 5:29 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
529 PM EDT FRI APR 10 2015

GAZ031>033-043-045-102200-
DE KALB GA-COBB GA-PAULDING GA-DOUGLAS GA-NORTH FULTON GA-
529 PM EDT FRI APR 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN DE KALB...COBB...PAULDING...DOUGLAS AND NORTH FULTON COUNTIES
UNTIL 600 PM EDT...

AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SMYRNA
TO NEAR VILLA RICA...AND MOVING EAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS DE KALB...COBB...PAULDING...DOUGLAS AND NORTH FULTON
COUNTIES THROUGH 600 PM EDT.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...MARIETTA...DOUGLASVILLE...SANDY SPRINGS...SMYRNA...VILLA
RICA...POWDER SPRINGS...CHAMBLEE...DORAVILLE...AUSTELL...NORTH
ATLANTA...LITHIA SPRINGS...FAIR OAKS...SWEETWATER CREEK STATE PARK
AND VININGS..

LAT...LON 3394 8448 3390 8423 3374 8457 3375 8457
      3373 8458 3369 8468 3374 8490 3378 8490
      3378 8491
TIME...MOT...LOC 2128Z 266DEG 31KT 3392 8448 3378 8489
Special weather statement, Apr 10, 5:47 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
547 PM EDT FRI APR 10 2015

GAZ034-102215-
GWINNETT GA-
547 PM EDT FRI APR 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN GWINNETT COUNTY UNTIL 615 PM EDT...

AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST WEST OF LAWRENCEVILLE...MOVING EAST AT 35
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT
MOVES ACROSS GWINNETT COUNTY THROUGH 615 PM EDT.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LAWRENCEVILLE...
SNELLVILLE...LILBURN...NORCROSS...DACULA...GRAYSON AND HARBIN.

LAT...LON 3400 8387 3400 8386 3392 8382 3387 8387
      3387 8417 3396 8427 3402 8387
TIME...MOT...LOC 2146Z 266DEG 30KT 3394 8405
Special weather statement, Apr 10, 6:04 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
604 PM EDT FRI APR 10 2015

GAZ032-033-043>045-102230-
DE KALB GA-COBB GA-SOUTH FULTON GA-DOUGLAS GA-NORTH FULTON GA-
604 PM EDT FRI APR 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 50 MPH WINDS
IN DE KALB...COBB...SOUTH FULTON...DOUGLAS AND NORTH FULTON COUNTIES
UNTIL 630 PM EDT...

AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MIDTOWN
TO NEAR LITHIA SPRINGS...AND MOVING EAST AT 45 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS DE
KALB...COBB...SOUTH FULTON...DOUGLAS AND NORTH FULTON COUNTIES
THROUGH 630 PM EDT.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ATLANTA...
DOUGLASVILLE... DECATUR...SMYRNA...EAST POINT...COLLEGE
PARK...CLARKSTON...HAPEVILLE...STONE MOUNTAIN...AVONDALE ESTATES...
PINE LAKE...MIDTOWN...DRUID HILLS...NORTH DECATUR...CANDLER-
MCAFEE... BELVEDERE PARK...GRANT PARK-ZOO ATLANTA...NORTH DRUID
HILLS...NORTH ATLANTA AND SWEETWATER CREEK STATE PARK.

LAT...LON 3376 8471 3386 8446 3379 8409 3378 8408
      3377 8406 3365 8438 3365 8442
TIME...MOT...LOC 2204Z 277DEG 38KT 3381 8442 3374 8461

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 5:21 AM EDTSpecial Weather StatementFFCDade39 min
Apr 10, 5:48 AM EDTSpecial Weather StatementFFCCatoosa, Walker42 min
Apr 10, 8:08 AM EDTSpecial Weather StatementFFCChattooga, Floyd, Gordon52 min
Apr 10, 12:10 PM EDTSpecial Weather StatementFFCTroup35 min
Apr 10, 12:38 PM EDTSpecial Weather StatementFFCHarris37 min
Apr 10, 1:12 PM EDTSpecial Weather StatementFFCTalbot63 min
Apr 10, 2:06 PM EDTSevere Thunderstorm WarningFFCPeach, Talbot, Taylor39 min
Apr 10, 2:15 PM EDTSpecial Weather StatementFFCChattahoochee, Marion60 min
Apr 10, 2:49 PM EDTSpecial Weather StatementFFCTaylor26 min
Apr 10, 2:58 PM EDTSpecial Weather StatementFFCPeach32 min
Apr 10, 3:14 PM EDTSpecial Weather StatementFFCStewart61 min
Apr 10, 3:33 PM EDTSpecial Weather StatementFFCHouston, Macon, Peach57 min
Apr 10, 4:01 PM EDTSpecial Weather StatementFFCWebster29 min
Apr 10, 4:24 PM EDTSpecial Weather StatementFFCTwiggs51 min
Apr 10, 4:29 PM EDTSpecial Weather StatementFFCSumter61 min
Apr 10, 5:06 PM EDTSpecial Weather StatementFFCHarris54 min
Apr 10, 5:24 PM EDTSpecial Weather StatementFFCDooly66 min
Apr 10, 5:29 PM EDTSpecial Weather StatementFFCFulton31 min
Apr 10, 5:47 PM EDTSpecial Weather StatementFFCGwinnett28 min
Apr 10, 6:04 PM EDTSpecial Weather StatementFFCDeKalb, Fulton26 min
Apr 10, 6:20 PM EDTSpecial Weather StatementFFCDodge, Wilcox40 min
Apr 10, 6:43 PM EDTSpecial Weather StatementFFCDeKalb62 min
Apr 10, 6:45 PM EDTSpecial Weather StatementFFCWalton30 min
Apr 10, 6:49 PM EDTSpecial Weather StatementFFCLaurens41 min
Apr 10, 7:02 PM EDTSpecial Weather StatementFFCDouglas28 min
Apr 10, 7:06 PM EDTSpecial Weather StatementFFCRockdale24 min
Apr 10, 7:17 PM EDTSpecial Weather StatementFFCWalton28 min
Apr 10, 7:39 PM EDTSpecial Weather StatementFFCClayton21 min
Apr 10, 7:41 PM EDTSpecial Weather StatementFFCClayton19 min
Apr 10, 7:50 PM EDTSpecial Weather StatementFFCRockdale25 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.